Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 555, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 26, 2021, 10:11 PM CDT for Alfalfa County, Major County, Woods County, Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2021, 10:11 PM CDT (03:11 UTC)
- Expired
- Oct 26, 2021, 10:33 PM CDT
- In force
- 22 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alfalfa County, OK, Major County, OK, Woods County, OK
The radar
The Vance AFB radar (KVNX), 49 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 6:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 791 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
752
WUUS54 KOUN 270311
SVROUN
OKC003-093-151-270400-
/O.NEW.KOUN.SV.W.0555.211027T0311Z-211027T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1011 PM CDT Tue Oct 26 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Eastern Woods County in northwestern Oklahoma...
Northwestern Alfalfa County in northwestern Oklahoma...
Northwestern Major County in northwestern Oklahoma...
* Until 1100 PM CDT.
* At 1011 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southeast of Waynoka to 8 miles north of
Chester, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Alva, Waynoka, Burlington, Dacoma, Amorita, Avard, Ingersoll,
Driftwood, Capron, Hopeton and Bouse Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3637 9860 3631 9895 3660 9896 3673 9898
3688 9873 3700 9829 3699 9826
TIME...MOT...LOC 0311Z 217DEG 54KT 3655 9883 3634 9892
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JT1 follow-up statement
741
WWUS54 KOUN 270333
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1033 PM CDT Tue Oct 26 2021
OKC003-093-151-270343-
/O.CAN.KOUN.SV.W.0555.000000T0000Z-211027T0400Z/
Woods OK-Alfalfa OK-Major OK-
1033 PM CDT Tue Oct 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODS...NORTHWESTERN
ALFALFA AND NORTHWESTERN MAJOR COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, therefore the warning has been cancelled.
LAT...LON 3637 9860 3631 9895 3660 9896 3673 9898
3688 9873 3700 9829 3699 9826
TIME...MOT...LOC 0331Z 217DEG 54KT 3680 9860 3659 9869
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 6:23 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Oct 26, 6:23 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Norman OK 623 PM CDT Tue Oct 26 2021 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 413 PM CDT Tue Oct 26 2021 While we continue to expect increasing thunderstorm and severe weather potential tonight into early Wednesday morning, there are some slight changes in the evolution of the event, in particular in western Oklahoma. We continue to see ample moisture advection into the region ahead of the approaching upper level trough and cyclone, with widespread mid- 60s dewpoints all the way north to the Kansas border. A surface dryline has developed through the central Texas panhandle, which will be the focal point of storm development as it moves eastward. Storm development will be suppressed through most of the afternoon with an 800mb inversion and a lack of large instability (MUCAPE < 1500 J/kg). As the dryline approaches Oklahoma and western north Texas, convection is expected to increase to initially some scattered showers and storms. Initially these storms will be scattered, however with increasing lapse rates in the mid levels through the evening storm coverage will increase. One major recent change in the CAMs has been coverage of storms in northwestern Oklahoma, with storm coverage remaining minimal and more widespread precipitation in southwestern OK/western north TX. Due to the strong low and mid level shear (0-1km shear ~ 30kts, 0-3km ~ 35kts), a short period of time when supercells can develop cannot be ruled out. As the southerly low level jet intensifies this evening, storms will quickly grow upscale into a line as it progresses into central Oklahoma and continues to expand northward. As for impacts, the primary concern will continue to be widespread strong winds associated with the line of storms that develop. More significant impacts could occur with the brief period of isolated supercells or any embedded supercells that develop within the line of storms, which may include large hail, damaging winds, and possibly a tornado. In addition, we'll be keeping an eye on any sort of bowing segments that may occur within the line of storms for any possible quick tornadogenesis that may occur on the northern portion of the bowing segments as the line of storms move through central and southern OK. Zwink && .LONG TERM... (Wednesday night through next Monday) Issued at 413 PM CDT Tue Oct 26 2021 As the upper level cyclone continues to deepen as it moves eastward, gusty winds will continue to increase Thursday into Friday. With forecast soundings in western Oklahoma showing >50kts at the top of the mixed layer, there will be widespread strong wind concerns and a High Wind Watch likely to be issued soon. In addition to these high winds, fire weather will continue to be a concern with the cold, dry airmass flowing into the region. The main area for concern for fire weather will be western Oklahoma and western north Texas, with RH values in the upper 10s and lower 20s in the region, as well as likely missing out on any precipitation from Tuesday night/Wednesday morning. Winds will still be gusty on Friday, however conditions will improve from Friday onward as the influence of the upper level cyclone gives way to ridging over the region. The remainder of the weekend will be seasonably cool and dry, with highs in the 60s/70s and lows decreasing into the 30s/40s. Next chance of precipitation is expected to be early next week with the next approaching upper level trough and an associated surface cold front next Monday night into Tuesday. Zwink && .AVIATION... (00Z TAFS) Issued at 623 PM CDT Tue Oct 26 2021 Showers and thunderstorms are expected to develop across southwest Oklahoma and western north Texas late this evening and progress to the northeast as a line. All terminals (with perhaps the exception being KWWR) will likely be impacted. Gusty, variable winds are possible with the line (perhaps >50 knots). A cold front will progress from west to east late tonight into tomorrow warning. Gusty, northerly winds are expected behind the front. In addition, wrap-around (at least) MVFR stratus is possible across central into north central Oklahoma. Mahale && .UPPER AIR... Issued at 413 PM CDT Tue Oct 26 2021 An Upper Air flight is planned for 00Z, with an additional special sounding for severe weather likely afterwards. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 56 65 50 63 / 80 30 20 0 Hobart OK 52 67 49 67 / 60 10 10 0 Wichita Falls TX 56 69 51 70 / 70 0 0 0 Gage OK 47 62 45 64 / 30 10 10 0 Ponca City OK 56 65 49 62 / 90 60 40 10 Durant OK 61 73 52 67 / 90 70 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...50 LONG TERM....50 AVIATION...10
Hazardous weather outlook, Oct 26, 9:01 PM CDT, 1 hour 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 901 PM CDT Tue Oct 26 2021 OKZ004>048-050>052-TXZ083>090-280215- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 901 PM CDT Tue Oct 26 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Severe thunderstorms are likely overnight across much of Oklahoma and north Texas. An isolated occurrence of hail up to 2 inches is possible but damaging winds up to 70 mph will be the main threat. An isolated tornado or two is also possible. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and western north Texas should prepare for severe weather operations this evening and overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms. Showers and storms are expected to linger across central Oklahoma into Wednesday morning, gradually moving off to the east through the day. No severe weather is expected. .Fire Weather... Elevated to near critical fire weather conditions will be possible across western Oklahoma and adjacent parts of western north Texas Wednesday afternoon. Elevated to near critical fire weather conditions will be possible across much of western and central Oklahoma and western north Texas Thursday afternoon. .Strong Winds... Strong north winds, with gusts as high as 50 mph, will be possible during the day on Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Oct 26, 7:22 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Norman OK
722 PM CDT Tue Oct 26 2021
OKZ009-010-014-270100-
Woodward OK-Roger Mills OK-Ellis OK-
722 PM CDT Tue Oct 26 2021
...A strong thunderstorm will impact portions of central Ellis,
northwestern Roger Mills and southwestern Woodward Counties through
800 PM CDT...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Arnett, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arnett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect for the warned area.
&&
LAT...LON 3593 9979 3601 9991 3637 9971 3627 9947
TIME...MOT...LOC 0022Z 211DEG 43KT 3603 9981
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JTSpecial weather statement, Oct 26, 7:57 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Norman OK
757 PM CDT Tue Oct 26 2021
OKZ004-005-010-270130-
Woodward OK-Harper OK-Woods OK-
757 PM CDT Tue Oct 26 2021
...A strong thunderstorm will impact portions of west central Woods,
southeastern Harper and central Woodward Counties through 830 PM
CDT...
At 756 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodward, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodward, Freedom and Tangier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect for the warned area.
&&
LAT...LON 3636 9945 3641 9957 3687 9936 3678 9910
TIME...MOT...LOC 0056Z 206DEG 50KT 3645 9946
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JTLocal storm report, Oct 26, 8:21 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CDT TUE OCT 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 7 SSW ROLL 35.70N 99.77W
10/26/2021 U1.00 INCH ROGER MILLS OK EMERGENCY MNGR
&&Local storm report, Oct 26, 9:25 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CDT TUE OCT 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL 1 E VICI 36.15N 99.28W
10/26/2021 M1.00 INCH DEWEY OK TRAINED SPOTTER
SPOTTERNETWORK REPORT.
&&Local storm report, Oct 26, 9:40 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT TUE OCT 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM TSTM WND GST MEDICINE MOUND 34.19N 99.59W
10/26/2021 M72 MPH HARDEMAN TX EMERGENCY MNGR
&&Special weather statement, Oct 26, 10:06 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Norman OK
1006 PM CDT Tue Oct 26 2021
TXZ084-087-088-270330-
Foard TX-Knox TX-Baylor TX-
1006 PM CDT Tue Oct 26 2021
...Strong thunderstorms will impact portions of southeastern Foard,
Knox and northwestern Baylor Counties through 1030 PM CDT...
At 1005 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Vera to 7 miles northwest
of O'brien. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seymour, Munday, Knox City, Benjamin, Goree, Red Springs, Lake
Diversion, Gilliland, Bomarton, Lake Kemp, Mabelle, Vera, Rhineland
and Truscott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3341 9999 3361 9999 3384 9969 3383 9895
3378 9895 3341 9945
TIME...MOT...LOC 0305Z 261DEG 43KT 3377 9948 3343 9996
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 18 min |
| Oct 26, 7:06 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 39 min |
| Oct 26, 7:22 PM CDT | Special Weather Statement | OUN | Ellis | 38 min |
| Oct 26, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 48 min |
| Oct 26, 7:55 PM CDT | Tornado Warning | OUN | Beckham, Roger Mills | 35 min |
| Oct 26, 7:57 PM CDT | Special Weather Statement | OUN | Woodward | 33 min |
| Oct 26, 8:05 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 40 min |
| Oct 26, 8:07 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 38 min |
| Oct 26, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 16 min |
| Oct 26, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Harper, Major, Roger Mills and 2 more | 49 min |
| Oct 26, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 65 min |
| Oct 26, 9:22 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson, Tillman | 38 min |
| Oct 26, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Dewey, Major, Woods, Woodward | 44 min |
| Oct 26, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Greer, Jackson, Kiowa, Tillman | 46 min |
| Oct 26, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 33 min |
| Oct 26, 10:38 PM CDT | Special Weather Statement | OUN | Woods | 37 min |
| Oct 26, 10:42 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Kiowa, Tillman, Washita | 63 min |
| Oct 26, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 35 min |
| Oct 26, 11:08 PM CDT | Special Weather Statement | OUN | Alfalfa | 37 min |
| Oct 26, 11:22 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Comanche, Garvin, Grady, McClain and 1 more | 38 min |
| Oct 26, 11:36 PM CDT | Special Weather Statement | OUN | Blaine, Kingfisher | 24 min |
| Oct 26, 11:52 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Cleveland, Garvin, Grady, Kingfisher and 3 more | 53 min |
| Oct 26, 11:53 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 52 min |
| Oct 27, 12:11 AM CDT | Special Weather Statement | OUN | Garfield | 34 min |
| Oct 27, 12:36 AM CDT | Tornado Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 24 min |
| Oct 27, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Lincoln, Logan, McClain, Oklahoma and 4 more | 47 min |
| Oct 27, 1:27 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Garvin, Hughes, Lincoln, McClain, Payne and 3 more | 27 min |
| Oct 27, 2:28 AM CDT | Wind Advisory | OUN | Beckham, Custer, Dewey, Ellis, Greer, Harmon and 7 more | 17 hr |
| Oct 27, 1:38 PM CDT | Wind Advisory | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 31 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.